Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 11, 2005, 1:49 AM CDT for Coal County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2005, 1:49 AM CDT (06:49 UTC)
- Expired
- Apr 11, 2005, 2:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Coal County, OK
The radar
The Norman radar (KTLX), 122 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 10:30 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 10, 10:30 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT SUN APR 10 2005
DRYLINE STILL REMAINS ALMOST STATIONARY FROM FREEDOM... TO
WEATHERFORD... TO LAWTON...TO NEAR WICHITA FALLS. COLD FRONT ALSO
MOVING THRU PANHANDLES. STORMS HAVE DEVELOPED IN NORTHERN OK ALONG
THE DRYLINE. FURTHER REDEVELOPMENT WILL BE POSSIBLE ALONG THE
DRYLINE OVERNIGHT WITH THE BEST CHANCE IN NORTHERN OK NEAR THE UPR
LOW. HAVE ADJUSTED POPS TO REFLECT THIS. MODELS SHOWING DRYLINE
REACHING CENTRAL OK BY 12Z. WITH DRYLINE NOT MOVING AS FAR EAST AS
EARLIER EXPECTED...HAVE RAISED MIN TEMPS A FEW DEGREES IN EASTERN
PORTIONS OF CWA WHERE MOISTURE WILL REMAIN THE LONGEST. HAVE
ADJUSTED HOURLY GRIDS TO SHOW CURRENT TRENDS. WILL SEND UPDATE
SHORTLY.
MAXWELL
223 PM CDT SUN APR 10 2005
.DISCUSSION...
DRYLINE HAS PUSHED INTO WESTERN TWO TIER OF COUNTIES THIS AFTERNOON
AND VISIBLE IMAGES INDICATE STORMS ARE TRYING TO DEVELOP OVER
SOUTHWEST KANSAS AND JUST WEST OF METROPLEX. EXPECT AS HEATING
CONTINUES THAT STORMS WILL DEVELOP DURING NEXT HOUR OR TWO WITH
SEVERE STORMS LIKELY. STILL APPEARS THAT DAMAGING WINDS AND HAIL
WILL BE PRIMARY CONCERNS.
EXPECT MOST OF THE STORMS TO BE EAST OF THE FA BY LATE EVENING WITH
LOW CLOUDS WRAPPING BACK INTO NORTHWEST PARTS OF FA. WILL MAINTAIN
SLIGHT/CHANCE POPS MAINLY NORTH OF I-40 ON MONDAY AS UPPER LOW LIFTS
ACROSS FAR NORTHERN OKLAHOMA INTO SOUTHERN KANSAS.
AS UPPER LOW WOBBLES SLOWLY EAST OF AREA TUESDAY INTO WEDNESDAY...
SURFACE HIGH WILL BUILD SOUTHWARD ACROSS SOUTHERN PLAINS. EXPECT
DRY WEATHER UNTIL LATE THURSDAY INTO FRIDAY AS NEXT SYSTEM DEVELOPS
TO THE WEST. BEST MOISTURE RETURN INITIAL WITH THIS SYSTEM WILL BE
ACROSS HIGH PLAINS/WESTERN SECTIONS OF FA. WILL MAINTAIN SLIGHT
POPS SATURDAY AND SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 69 43 69 / 40 20 10 10
HOBART OK 46 67 41 73 / 10 10 0 0
WICHITA FALLS TX 50 73 44 75 / 10 10 0 0
GAGE OK 44 61 37 70 / 20 20 0 10
PONCA CITY OK 52 67 43 67 / 60 20 10 10
DURANT OK 57 73 49 72 / 60 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR OKZ009-OKZ014-OKZ015-
OKZ016-OKZ017-OKZ021-OKZ022-OKZ023-OKZ024-OKZ027-OKZ033-
OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ044-OKZ045.
TX...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
06Hazardous weather outlook, Apr 10, 3:15 PM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT SUN APR 10 2005
OKZ004>048-050>052-TXZ083>090-111200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH THIS EVENING OVER A LARGE PART OF CENTRAL AND EASTERN
OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM ARCHER CITY TEXAS...TO
LAWTON...TO WEATHERFORD...TO BUFFALO.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE LATE THIS
AFTERNOON AND EVENING...BETWEEN NOW AND MIDNIGHT.
EXPECTED WEATHER AND IMPACTS...
THE MAIN HAZARDS ARE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. A
FEW TORNADOES ARE ALSO POSSIBLE.
RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS SHOULD PLAN FOR SEVERE
WEATHER OPERATIONS FROM LATE AFTERNOON THROUGH THE EVENING
HOURS.
PEOPLE INVOLVED IN OUTDOOR ACTIVITIES THIS AFTERNOON IN THE SLIGHT
RISK AREA SHOULD CONTINUE TO MONITOR THE WEATHER CLOSELY.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM LOCATED OVER NORTHEASTERN NEW
MEXICO CONTINUES TO MOVE EAST. AT MID AFTERNOON THE DRYLINE EXTENDED
FROM A SURFACE LOW IN SOUTHWESTERN KANSAS...THROUGH FAR WESTERN
OKLAHOMA AND INTO WESTERN NORTH TEXAS. THE DRY LINE WILL MOVE SLOWLY
EAST FOR THE REST OF THIS AFTERNOON. MOISTURE AND INSTABILITY
CONTINUE TO INCREASE AHEAD OF THE DRYLINE.
THUNDERSTORMS WILL DEVELOP BETWEEN 4 PM AND 6 PM ALONG THE
DRYLINE...AND MOST LIKELY WILL EVOLVE QUICKLY INTO A SQUALL LINE.
THE LINE OF STORMS WILL MOVE EAST INTO CENTRAL OKLAHOMA LATE THIS
AFTERNOON OR EARLY THIS EVENING...AND INTO EASTERN OKLAHOMA LATER
TONIGHT.
SINCE THE STORMS ARE EXPECTED TO DEVELOP QUICKLY INTO A SQUALL
LINE... THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THE
TORNADO THREAT WILL BE LIMITED BY UNFAVORABLE LOW LEVEL WIND SHEAR
AND SOMEWHAT DEFICIENT MOISTURE...WHICH WILL HELP TO LIMIT
INSTABILITY. HOWEVER...THERE IS A LOW CHANCE FOR A TORNADO IN ANY
ISOLATED STORMS EARLY IN THE EVENT...OR IN SUPERCELL STORMS EMBEDDED
WITHIN THE SQUALL LINE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
WITH STRONG WEST WINDS AND LOW HUMIDITIES BEHIND THE DRY
LINE...SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WILL CONTINUE TO
SEE VERY HIGH TO EXTREME FIRE DANGER LATE THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY... ESPECIALLY ACROSS
NORTHERN OKLAHOMA IN CLOSER PROXIMITY TO THE CENTER OF THE UPPER
LEVEL LOW.
THE NEXT CHANCE OF THUNDERSTORMS BEYOND MONDAY... IS FROM THURSDAY
NIGHT THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
ON MONDAY...APRIL 11.
24/SMITHIn the hours before
Special weather statement, Apr 10, 9:28 PM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 928 PM CDT SUN APR 10 2005 OKZ006-110245- ALFALFA OK- 928 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN ALFALFA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF BURLINGTON AT 928 PM CDT...MOVING NORTH NORTHEAST AT 35 MPH. HEAVY RAIN AND SMALL HAIL IS LIKELY WITH THIS STORM. MAXWELL
Special weather statement, Apr 10, 9:54 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 954 PM CDT SUN APR 10 2005 OKZ012-018-110315- GARFIELD OK-KINGFISHER OK- 954 PM CDT SUN APR 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND KINGFISHER COUNTIES. A LINE OF DEVELOPING THUNDERSTORMS WAS LOCATED FROM HILLSDALE TO 15 MILES SOUTHWEST OF KINGFISHER AT 954 PM CDT...MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PERSONS IN KINGFISHER AND GARFIELD COUNTIES SHOULD REMAIN ALERT.
Local storm report, Apr 10, 10:35 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 SE NEWCASTLE 35.21N 97.55W
04/10/2005 1.00 INCH MCCLAIN OK NWS EMPLOYEE
&&
JPIKESpecial weather statement, Apr 11, 1:12 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 112 AM CDT MON APR 11 2005 OKZ042-047-051-110630- JOHNSTON OK-MARSHALL OK-PONTOTOC OK- 112 AM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...MARSHALL AND PONTOTOC COUNTIES. A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 4 MILES SOUTHWEST OF REAGAN TO WESTERN LAKE TEXOMA AT 112 AM CDT...MOVING NORTHEAST AT 50 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. THIS ACTIVITY IS CURRENTLY CAPABLE OF PRODUCING HAIL TO THE SIZE OF DIMES AND TORRENTIAL RAINFALL. 11
Special weather statement, Apr 11, 1:26 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 126 AM CDT MON APR 11 2005 OKZ042-043-047-051-052-110700- BRYAN OK-COAL OK-JOHNSTON OK-MARSHALL OK-PONTOTOC OK- 126 AM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...COAL...JOHNSTON... MARSHALL AND PONTOTOC COUNTIES. A LINE OF STRONG THUNDERSTORMS EXTENDED FROM PONTOTOC TO 8 MILES SOUTHWEST OF WILLIS AT 126 AM CDT...MOVING NORTHEAST AT 40 MPH. THESE STORMS CONTINUE TO SLOWLY INTENSITY...AND THEY ARE CURRENTLY CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND HAIL UP TO THE SIZE OF DIMES. 11
Special weather statement, Apr 11, 1:28 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WORDING... NATIONAL WEATHER SERVICE NORMAN OK 128 AM CDT MON APR 11 2005 OKZ042-043-047-051-052-110700- BRYAN OK-COAL OK-JOHNSTON OK-MARSHALL OK-PONTOTOC OK- 128 AM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...COAL...JOHNSTON... MARSHALL AND PONTOTOC COUNTIES. A LINE OF STRONG THUNDERSTORMS EXTENDED FROM PONTOTOC TO 8 MILES SOUTHWEST OF WILLIS AT 126 AM CDT...MOVING NORTHEAST AT 40 MPH. THESE STORMS CONTINUE TO SLOWLY INTENSIFY...AND THEY ARE CURRENTLY CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND HAIL UP TO THE SIZE OF DIMES. 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 41 min |
| Apr 10, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 52 min |
| Apr 10, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 47 min |
| Apr 10, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 38 min |
| Apr 10, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 50 min |
| Apr 10, 8:30 PM CDT | Tornado Warning | OUN | Oklahoma | 30 min |
| Apr 10, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 48 min |
| Apr 10, 8:58 PM CDT | Tornado Warning | OUN | Lincoln | 32 min |
| Apr 10, 9:26 PM CDT | Tornado Warning | OUN | Lincoln | 34 min |
| Apr 11, 2:22 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.